Alert archive / Washington / High Wind Warnings in 2008
High Wind Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 11, 2008, 9:16 PM PST. It took effect at Dec 12, 2008, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 9:16 PM PST (05:16 UTC)
- In effect from
- Dec 12, 2008, 10:00 AM PST
- Expired
- Dec 12, 2008, 9:50 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 120516 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 916 PM PST THU DEC 11 2008 WAZ516-517-121330- /O.UPG.KSEW.HW.A.0002.081212T2000Z-081213T0800Z/ /O.NEW.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 916 PM PST THU DEC 11 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH AHEAD OF A STRONG FRONT LATE FRIDAY MORNING. SOME LOCAL WINDS COULD BE AS STRONG AS 40 MPH WITH GUSTS TO 60 MPH. WIND WILL BECOME WEST OR NORTHWEST AT 35 TO 45 MPH...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE...FRIDAY AFTERNOON BEHIND THE FRONT. WINDS WILL SLOWLY SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ506-510-121330- /O.EXB.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/ WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 916 PM PST THU DEC 11 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG FRONT ON FRIDAY BEFORE BECOMING NORTHWEST FRIDAY AFTERNOON. ANTICIPATE WINDS TO BECOME NORTHEAST 30 TO 40 MPH...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...LATE FRIDAY NIGHT ACROSS THOSE AREAS PRONE TO NORTHEAST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WAZ001-503-514-515-121330- /O.EXT.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 916 PM PST THU DEC 11 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG FRONT ON FRIDAY BEFORE BECOMING NORTHWEST FRIDAY AFTERNOON. ANTICIPATE WINDS TO BECOME NORTHEAST 30 TO 40 MPH...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...LATE FRIDAY NIGHT ACROSS THOSE AREAS PRONE TO NORTHEAST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ BURKE
7 follow-up statements
000 WWUS76 KSEW 120557 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 957 PM PST THU DEC 11 2008 WAZ516-517-121400- /O.CON.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 957 PM PST THU DEC 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH AHEAD OF A STRONG FRONT LATE FRIDAY MORNING. SOME LOCAL WINDS COULD BE AS STRONG AS 40 MPH WITH GUSTS TO 60 MPH. WIND WILL BECOME WEST OR NORTHWEST AT 35 TO 45 MPH...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE...FRIDAY AFTERNOON BEHIND THE FRONT. WINDS WILL SLOWLY SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ001-503-506-510-514-515-121400- /O.CON.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 957 PM PST THU DEC 11 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG FRONT ON FRIDAY BEFORE BECOMING WEST OR NORTHWEST FRIDAY AFTERNOON. WINDS COULD BE AS HIGH AS 30 TO 40 MPH...WITH GUSTS AS HIGH AS 60 MPH...FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$
000 WWUS76 KSEW 121246 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 446 AM PST FRI DEC 12 2008 WAZ001-503-506-130100- /O.CAN.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/ /O.NEW.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 446 AM PST FRI DEC 12 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH FOR SAN JUAN COUNTY AND WESTERN WHATCOM AND SKAGIT COUNTIES...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WAZ510-514-515-121400- /O.CAN.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 446 AM PST FRI DEC 12 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. && $$ WAZ516-517-130100- /O.CON.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 446 AM PST FRI DEC 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH AHEAD OF A STRONG FRONT LATE FRIDAY MORNING. WIND WILL BECOME WEST OR NORTHWEST AT 30 TO 40 MPH...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...THIS AFTERNOON BEHIND THE FRONT. WINDS WILL SLOWLY SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$
000 WWUS76 KSEW 121646 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 846 AM PST FRI DEC 12 2008 WAZ516-517-130045- /O.CON.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 846 AM PST FRI DEC 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH AHEAD OF A STRONG FRONT THIS MORNING. WIND WILL SHIFT TO WEST OR NORTHWEST AND RISE RAPIDLY TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BEHIND THE FRONT. WIND WILL SLOWLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ510-514-515-130045- /O.NEW.KSEW.WI.Y.0018.081212T2100Z-081213T0800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 846 AM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. EXPECT EAST TO SOUTHEAST WINDS 15 TO 25 MPH TO SHIFT TO NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-130045- /O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 846 AM PST FRI DEC 12 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 122019 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1219 PM PST FRI DEC 12 2008 WAZ516-517-130430- /O.CON.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 1219 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUST TO 60 MPH THROUGH THIS EVENING. WIND WILL SLOWLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ504-505-507>509-511-512-130430- /O.EXA.KSEW.WI.Y.0018.081212T2100Z-081213T0800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 1219 PM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. EXPECT SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. WIND WILL EASE TO 15 TO 25 MPH SEATTLE SOUTHWARD THIS EVENING WHILE IT SHIFTS TO NORTHWEST NORTH OF SEATTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ510-514-515-130430- /O.CON.KSEW.WI.Y.0018.081212T2100Z-081213T0800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 1219 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. EXPECT EAST TO SOUTHEAST WINDS 15 TO 25 MPH TO SHIFT TO NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-130430- /O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 1219 PM PST FRI DEC 12 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 122322 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 322 PM PST FRI DEC 12 2008 WAZ516-517-130730- /O.CON.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 322 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. AT 148 PM...THE QUILLAYUTE STATE AIRPORT MEASURED A WIND GUST TO 69 MPH. DESTRUCTION ISLAND MEASURED A WIND GUST TO 95 MPH BETWEEN 1 AND 2 PM. NUMEROUS POWER OUTAGES ARE REPORTED IN THE OLYMPIC COASTAL COMMUNITIES. WINDS HAVE ALREADY STARTED TO SLOWLY SUBSIDE AND WILL CONTINUE FROM THE WEST TO NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH THIS EVENING. WINDS WILL SUBSIDE FURTHER LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ510-514-515-130730- /O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 322 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. EAST TO SOUTHEAST WINDS OF 25 TO 40 MPH WILL SHIFT TO NORTHWEST BY 4 PM WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS EVENING. AT 1135 AM...WINDS AT THE KEYSTONE FERRY TERMINAL REACHED A SUSTAINED SPEED OF 40 MPH. A CITIZEN WEATHER OBSERVING PROGRAM SITE NEAR LANGLEY WAS GUSTS TO 50 MPH AT 306 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ504-505-507>509-511-512-130730- /O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 322 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. WIND WILL EASE TO 15 TO 25 MPH SEATTLE SOUTHWARD THIS EVENING WHILE IT SHIFTS TO NORTHWEST NORTH OF SEATTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-130730- /O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 322 PM PST FRI DEC 12 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 130134 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 534 PM PST FRI DEC 12 2008 WAZ510-514-130800- /O.UPG.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ /O.EXB.KSEW.HW.W.0005.000000T0000Z-081213T0800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 534 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. DAMAGING WINDS OF 30 TO 45 MPH WILL OCCUR THIS EVENING ALONG THE EASTERN STRAIT OF JUAN DE FUCA IN CLALLAM COUNTY AND JEFFERSON COUNTY...AND ALONG ADMIRALTY INLET INCLUDING WHIDBEY ISLAND IN ISLAND COUNTY. AT 515 PM A NATIONAL WEATHER SERVICE SPOTTER NEAR PORT TOWNSEND REPORTED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ516-517-131200- /O.CON.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 534 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH COAST AND CENTRAL COAST UNTIL 4 AM PST SATURDAY. STRONG WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE ALONG THE NORTH AND CENTRAL PORTIONS OF THE WASHINGTON COAST THROUGH THIS EVENING. HOWEVER THE WINDS ALONG THE COAST HAVE EASED SOMEWHAT FROM THE EXCEPTIONALLY STRONG WINDS THAT OCCURRED THERE EARLIER THIS AFTERNOON. WINDS WILL SUBSIDE FURTHER LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. && $$ WAZ515-130800- /O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ WESTERN STRAIT OF JUAN DE FUCA- 534 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PST TONIGHT. NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS EVENING WITH GUSTS TO 50 MPH THIS EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ504-505-507>509-511-512-130800- /O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 534 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST INTERIOR...EAST PUGET SOUND LOWLANDS...EVERETT AND VICINITY...THE SEATTLE BREMERTON AREA...TACOMA AREA...HOOD CANAL AREA...AND LOWER CHEHALIS VALLEY UNTIL MIDNIGHT PST TONIGHT. EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. WIND WILL EASE TO 15 TO 25 MPH SEATTLE SOUTHWARD LATE THIS EVENING WHILE IT SHIFTS TO NORTHWEST NORTH OF SEATTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-131230- /O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 534 PM PST FRI DEC 12 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FOR SAN JUAN COUNTY...WESTERN WHATCOM COUNTY...AND WESTERN SKAGIT COUNTY FROM 4 AM PST SATURDAY THROUGH SATURDAY AFTERNOON. STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$
000 WWUS76 KSEW 130550 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 950 PM PST FRI DEC 12 2008 WAZ516-517-130700- /O.CAN.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 950 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE NORTH AND CENTRAL WASHINGTON COAST. THE DAMAGING WINDS THAT PREVAILED ALONG THE COAST THIS AFTERNOON AND EVENING HAVE EASED INTO THE 20 TO 35 MPH RANGE. WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. && $$ WAZ510-514-130700- /O.CAN.KSEW.HW.W.0005.000000T0000Z-081213T0800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 950 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE ADMIRALTY INLET AND EASTERN STRAIT OF JUAN DE FUCA. THE LOCALLY STRONG WINDS THAT ACCOMPANIED A BURST OF WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA EARLIER THIS EVENING HAVE DIMINISHED INTO THE 20 TO 35 MPH RANGE. IT WILL REMAIN WINDY TONIGHT ...BUT FURTHER DAMAGING WINDS ARE NOT EXPECTED. && $$ WAZ504-505-507>509-511-512-515-130700- /O.CAN.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-WESTERN STRAIT OF JUAN DE FUCA- 950 PM PST FRI DEC 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. && $$ WAZ001-503-506-131400- /O.UPG.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ /O.NEW.KSEW.HW.W.0006.081213T1200Z-081214T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 950 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND LOCALLY DAMAGING NORTHEAST WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND THE SAN JUAN ISLANDS SATURDAY THROUGH SUNDAY MORNING. NORTHEAST WINDS WILL INCREASE SATURDAY MORNING AS ARCTIC AIR STREAMS FROM SOUTHWEST CANADA THROUGH THE FRASER RIVER VALLEY INTO THE NORTHWEST INTERIOR OF WESTERN WASHINGTON. WITHIN THE WARNING AREA THESE WINDS ARE EXPECTED TO LOCALLY REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH. FRIGID TEMPERATURES WILL ACCOMPANY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. IN ADDITION THE FRIGID AIR MASS WITH THESE WINDS WILL CAUSE HAZARDOUS WIND CHILL CONDITIONS. && $$ MCDONNAL WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 11, 9:00 PM PST, 16 minutes earlier.
Area forecast discussion, Dec 11, 9:00 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST THU DEC 11 2008
.SYNOPSIS...LOW PRESSURE IS FORECAST TO EXPLOSIVELY DEEPEN AS IT
MOVES ACROSS WESTERN WASHINGTON FRIDAY AFTERNOON AND EVENING. THIS
LOW WILL BRING STRONG WINDS TO THE COAST AND POSSIBLY A FEW PLACES
INLAND. RAIN MAY CHANGE TO OR MIX WITH SNOW TO THE NORTH OF THE LOW
AS IT PASSES. MODIFIED ARCTIC AIR WILL MOVE SOUTH OVER THE WEEKEND
MAKING ALL OF WESTERN WASHINGTON COLD. SNOW SHOWERS ARE POSSIBLE
THIS WEEKEND AS PACIFIC MOISTURE OVERRUNS THE LOW LEVEL COLD AIR.
COLD WEATHER WILL CONTINUE THROUGH NEXT WEEK.
&&
.SHORT TERM...THERE ARE STILL NO SIGNS OF CYCLOGENESIS OFFSHORE.
MODELS CONTINUE TO INSIST THAT EXPLOSIVE DEEPENING WILL OCCUR
TONIGHT AS A LOW DRIVES TOWARD THE COAST. HAVE GOT TO GO WITH THIS
IDEA. WILL MAKE A FEW DECISIONS ON THIS SHIFT.
FOR WIND...IT DOES SEEM LIKE THE COAST IS THE LIKELIEST SPOT TO GET
HIGH WINDS. NEW NAM SHOWS LOW MOVING DUE EAST AND MAKING LANDFALL
RIGHT OVER TATOOSH ISLAND. NEW GFS HAS IT A LITTLE SOUTH...MORE LIKE
OVER DESTRUCTION ISLAND. THE DETAILS MATTER...BUT BOTH SEEM TO SHOW
HIGH WIND SOUTH OF THE LOW CENTER. THE NAM HAS STRONGER SOUTH WINDS
AS THE LOW REACHES THE COAST...THE GFS HAS STRONGER NW WINDS AS THE
LOW MOVES INLAND. THE BOTTOM LINE IS HIGH WIND EITHER WAY. WILL GO
WITH A HIGH WIND WARNING FOR BOTH COAST ZONES...BEGINNING LATE
FRIDAY MORNING AND CONTINUING INTO THE EVENING.
THERE IS MORE UNCERTAINTY WITH THE OTHER ZONES UNDER THE HIGH WIND
WATCH. THE NAM SUGGESTS THERE WILL BE A PRETTY NICE BLOW DOWN BOTH
THE JUAN DE FUCA AND GEORGIA STRAITS...BUT THE WEAKER GFS DOES NOT.
WILL KEEP THE WATCH GOING IN THE STRAIT OF JUAN DE FUCA AREA AND THE
NORTHWEST INTERIOR ZONES. WILL PROBABLY ALSO EXTEND THE WATCH TO THE
TWO NW INTERIOR ZONES THAT ARE NOT CURRENTLY UNDER A WATCH.
IT IS WORTH POINTING OUT THAT WHEN COLD ARCTIC AIR MOVES SOUTH ON
SATURDAY THE OFFSHORE GRADIENTS REALLY PICK UP. THERE WOULD BE
ANOTHER THREAT OF HIGH WIND...PROBABLY LIMITED TO THE WESTERN
WHATCOM COUNTY ZONE AND THE WESTERN STRAIT ZONE.
FOR SNOW...AS THE SURFACE LOW DEEPENS AND MOVES EAST...AN UPPER LOW
DEEPENS AND MOVES OVER THE AREA. THERE WILL BE PRECIPITATION. NORTH
OF THE SURFACE LOW THE AIR WILL RAPIDLY COOL FRIDAY NIGHT...AND DEW
POINTS WILL FALL BELOW FREEZING. THIS MEANS SNOW. THE NORTHERN ZONES
SEEM MOST LIKELY TO GET SNOW...AND CURRENTLY THESE ARE THE ZONES
THAT ARE NOT UNDER A WINTER STORM WATCH. WILL REMEDY THAT SHORTLY.
SOUTH OF THE LOW...WINDS ARE SOUTHWEST ON FRIDAY...AND CONTINUE TO
BE SOUTHWEST INTO FRIDAY NIGHT...AND BREEZY AT THAT. TEMPERATURES
AND DEW POINTS STAY ABOVE FREEZING. THERE IS COLD AIR ALOFT BY
FRIDAY NIGHT AND MODERATE PRECIPITATION CAN COOL THE AIR COLUMN
PRETTY QUICKLY. THIS SEEMS LIKE A PATTERN FOR SNOW ON THE HIGHER
HILLS ONLY ON FRIDAY NIGHT. EXCEPTIONS MAY BE MASON AND KITSAP
COUNTIES WHERE COLD AIR OFTEN NEVER SCOURS OUT...AND THE EAST PUGET
SOUND LOWLANDS NEAR THE CASCADES. ANYWAY THE UPSHOT IS WINTER STORM
WATCH CONTINUES THROUGHOUT THE LOWLANDS FOR NOW.
ONCE THE REALLY COLD AIR COMES DOWN ON SATURDAY...SHOWERS WILL MORE
LIKELY BE IN THE FORM OF SNOW. SHOWERS ARE MORE SCATTERSHOT BUT THE
THREAT OF SNOW SHOWERS OR FLURRIES WILL LAST INTO SUNDAY. BURKE
.LONG TERM...PREVIOUS DISCUSSION...COLD AND DRY OFFSHORE FLOW
DOMINATES TUE-FRI. THE GFS CONTINUES TO SHOW A REINFORCING ARCTIC
BOUNDARY COMING DOWN LATER WED MAYBE GIVING A BRIEF SHOT OF SNOW.
TEMPERATURES WILL STRUGGLE TO GET ABOVE FREEZING OVER THE UPCOMING
WEEK. ALBRECHT
&&
.AVIATION...NORTHWEST FLOW ALOFT THIS EVENING WILL BACK TO
WEST-SOUTHWESTERLY AHEAD OF A STRONG SYSTEM EXPECTED TO RAPIDLY
DEVELOP OFFSHORE EARLY FRIDAY MORNING. A DEEPENING SURFACE LOW WILL
PUSH A STRONG FRONT INTO WESTERN WASHINGTON 21Z TO 00Z. THE STRONG
SURFACE LOW WILL CREATE STRONG LOW LEVEL WINDS FRIDAY AFTERNOON AND
EVENING...ESPECIALLY OVER COASTAL AREAS AND THE SOUTHERN HALF OF THE
WESTERN WASHINGTON INTERIOR. A MODIFIED ARCTIC FRONT WILL USHER IN
NORTHERLY FLOW ON SATURDAY. AREAS OF MVFR CEILINGS OVERNIGHT WILL
BECOME MORE WIDESPREAD BY MIDDAY FRIDAY AS PRECIP SPREADS INTO THE
AREA.
KSEA...MVFR CEILINGS ARE EXPECTED TO CONTINUE OVERNIGHT. MVFR
CEILINGS MAY BRIEFLY SCATTER OUT TO VFR EARLY FRIDAY MORNING.
HOWEVER...CONDITIONS ARE EXPECTED TO QUICKLY DETERIORATE BY 18Z AS
PRECIP SPREADS INTO THE AREA. LIGHT EASTERLY SURFACE WINDS WILL
BECOME SOUTHERLY BY EARLY FRIDAY MORNING...THEN RAPIDLY INCREASE AND
BECOME RATHER GUSTY BY MID TO LATE AFTERNOON. BY 21Z...WINDS NEAR
2000 FEET COULD APPROACH 45 KNOTS...AND 60 TO 70 KNOTS NEAR 5000
FEET.
&&
.MARINE...A SURFACE LOW IS EXPECTED TO RAPIDLY DEEPEN OVER THE
OFFSHORE WATERS EARLY FRI MORNING...THEN STRENGTHEN TO BELOW 990 MB
AS IT MOVES ONTO THE WASHINGTON COAST EARLY FRI AFTERNOON. THIS IS
EXPECTED TO PRODUCE STORM FORCE WIND OVER THE COASTAL WATERS...WITH
GALE FORCE EXPECTED OVER MUCH OF THE INLAND WATERS LATER FRIDAY
AFTERNOON AND EVENING. THE LOW AND ASSOCIATED COLD FRONT WILL SHIFT
INTO THE INLAND WATERS FRI AFTERNOON AND EVENING. A COMBINATION OF
LOW PRESSURE AND HIGH TIDES MAY REQUIRE A COASTAL FLOOD ADVISORY
FRIDAY AFTERNOON. HIGH SURF CONDITIONS ALONG WITH ANOTHER HIGH TIDE
MAY RENEW THE THREAT OF COASTAL FLOODING ON SATURDAY. NORTHERLY FLOW
WILL DEVELOP ON SATURDAY AS THE SURFACE LOW MOVES SHIFTS EAST OF THE
CASCADES AND STRONG SURFACE RIDGING BUILDS OVER INTERIOR BRITISH
COLUMBIA. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING FOR THE OLYMPICS AND THE CENTRAL
AND NORTH CASCADES.
WINTER STORM WATCH FOR THE WESTERN WASHINGTON LOWLANDS.
HIGH WIND WARNING FOR THE NORTH AND CENTRAL COAST.
HIGH WIND WATCH FOR THE STRAIT OF JUAN DE FUCA AREA AND
NORTHWEST INTERIOR ZONES.
PZ...STORM WARNING IN EFFECT FOR THE COASTAL WATERS FRI.
GALE WARNING IN EFFECT FOR THE REMAINING WATERS FRI.
SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
CONDITIONS.
WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:25 PM PST | Gale Warning | SEW | 4 days | |
| Dec 11, 4:25 PM PST | Small Craft Advisory for Rough Bar | SEW | 3 days | |
| Dec 11, 4:25 PM PST | Small Craft Advisory for Winds | SEW | 11 hr | |
| Dec 12, 3:18 AM PST | Coastal Flood Advisory | SEW | San Juan | 13 hr |
| Dec 12, 4:46 AM PST | High Wind Watch | SEW | San Juan | 17 hr |
| Dec 12, 5:08 AM PST | Winter Weather Advisory | SEW | San Juan | 23 hr |
| Dec 12, 8:46 AM PST | Wind Advisory | SEW | 13 hr | |
| Dec 12, 3:32 PM PST | Storm Warning | SEW | 6 hr |
Nearby
High Wind Warnings in Washington, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.